Alert archive / Iowa / Wind Advisories in 2013

Wind Advisory 5, NWS Des Moines, IA

February 18, 201313 counties in Iowa

NWS Des Moines, IA issued this wind advisory at Feb 18, 2013, 3:45 AM CST for 13 counties in Iowa. It took effect at Feb 18, 2013, 12:00 PM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 18, 2013, 3:45 AM CST (09:45 UTC)
In effect from
Feb 18, 2013, 12:00 PM CST
Expired
Feb 18, 2013, 9:00 PM CST
In force
9 hr
Issued by
NWS Des Moines, IA

Counties Calhoun County, IA, Carroll County, IA, Cerro Gordo County, IA, Crawford County, IA, Emmet County, IA, Hancock County, IA, Humboldt County, IA, Kossuth County, IA, Palo Alto County, IA, Pocahontas County, IA, Sac County, IA, Winnebago County, IA, Worth County, IA

The radar

The Des Moines radar (KDMX), 134 km from the middle of the area, began a volume at 09:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 9.8 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2013-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2013-02-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 360 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
969 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
360 m²/s²
0-3 km storm-relative helicity
492 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

848 
WWUS73 KDMX 180945
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
345 AM CST MON FEB 18 2013

.LOW PRESSURE WILL INTENSIFY ACROSS MINNESOTA AND WISCONSIN TODAY
WITH THE PRESSURE GRADIENT TIGHTENING OVER IOWA. THIS WILL PRODUCE
STRONG NORTHWEST WINDS BY THIS AFTERNOON AND EVENING BEFORE
GRADUALLY WEAKENING OVERNIGHT.

IAZ004>007-015>017-023-024-033-034-044-045-181800-
/O.NEW.KDMX.WI.Y.0005.130218T1800Z-130219T0300Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-SAC-CALHOUN-CRAWFORD-CARROLL-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...SAC CITY...ROCKWELL CITY...DENISON...CARROLL
345 AM CST MON FEB 18 2013

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM CST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CST THIS
EVENING. 

* TIMING...WINDS WILL INCREASE FROM THE NORTHWEST BY MIDDAY AND
  CONTINUE TO STRENGTHEN INTO THE AFTERNOON. STRONGEST WINDS ARE
  EXPECTED FROM LATE AFTERNOON INTO EARLY EVENING BEFORE SUBSIDING
  VERY GRADUALLY OVERNIGHT.

* WINDS...SUSTAINED WINDS WILL INCREASE TO AROUND 30 MPH BY MID
  AFTERNOON AND CONTINUE INTO THE EARLY EVENING. WIND GUSTS OF UP
  TO 45 MPH WILL ALSO BE POSSIBLE DURING THIS TIME.  

* IMPACTS...THE WIND WILL MAKE DRIVING HIGH PROFILE VEHICLES 
  DIFFICULT AND BLOW LOOSE OBJECTS ABOUT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE
EXPECTED ALONG WITH GUSTS OF 45 MPH. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

CC
3 follow-up statements
777 
WWUS73 KDMX 181734
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
1134 AM CST MON FEB 18 2013

.LOW PRESSURE WILL INTENSIFY AS IT SHIFTS EAST INTO WISCONSIN TODAY
WITH THE PRESSURE GRADIENT TIGHTENING OVER IOWA. THE SYSTEM WILL
DRAG A STRONG COLD FRONT THROUGH IOWA TODAY AND WILL PRODUCE
STRONG NORTHWEST WINDS BY THIS AFTERNOON AND EVENING BEFORE
GRADUALLY WEAKENING OVERNIGHT.

IAZ004>007-015>017-023-024-033-034-044-045-190145-
/O.CON.KDMX.WI.Y.0005.130218T1800Z-130219T0300Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-SAC-CALHOUN-CRAWFORD-CARROLL-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...SAC CITY...ROCKWELL CITY...DENISON...CARROLL
1134 AM CST MON FEB 18 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

* WINDS...SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP
  TO 45 MPH ARE EXPECTED.

* IMPACTS...THE WIND WILL MAKE DRIVING HIGH PROFILE VEHICLES 
  DIFFICULT AND BLOW LOOSE OBJECTS ABOUT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED
ALONG WITH GUSTS OF 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
038 
WWUS73 KDMX 182124
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
324 PM CST MON FEB 18 2013

.GUSTY NORTHWEST WINDS IN THE WAKE OF STRONG COLD FRONT WILL
CONTINUE INTO THIS EVENING. IN ADDITION TO THE WIND ADVISORY...NORTHERN
PORTIONS OF THE AREA ARE IN A WIND CHILL ADVISORY AFTER MIDNIGHT
TONIGHT.

IAZ004>007-015>017-023-024-033-034-044-045-190300-
/O.CON.KDMX.WI.Y.0005.000000T0000Z-130219T0300Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-SAC-CALHOUN-CRAWFORD-CARROLL-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...SAC CITY...ROCKWELL CITY...DENISON...CARROLL
324 PM CST MON FEB 18 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

* WINDS...SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS 
  UP TO 45 MPH WILL CONTINUE. 

* IMPACTS...THE WIND WILL MAKE DRIVING HIGH PROFILE VEHICLES 
  DIFFICULT AND BLOW LOOSE OBJECTS ABOUT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED
ALONG WITH GUSTS OF 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
184 
WWUS73 KDMX 190255
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
855 PM CST MON FEB 18 2013

...WINDS DIMINISHING TONIGHT...

.BREEZY NORTHWEST WINDS WILL CONTINUE OVERNIGHT...BUT HAVE
DIMINISHED BELOW ADVISORY CRITERIA.

IAZ004>007-015>017-023-024-033-034-044-045-190400-
/O.EXP.KDMX.WI.Y.0005.000000T0000Z-130219T0300Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-SAC-CALHOUN-CRAWFORD-CARROLL-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...SAC CITY...ROCKWELL CITY...DENISON...CARROLL
855 PM CST MON FEB 18 2013

...WIND ADVISORY WILL EXPIRE AT 9 PM CST THIS EVENING...

STRONG NORTHWEST WINDS HAVE DECREASED TO BELOW ADVISORY
CRITERIA...BUT WILL REMAIN STRONG OVERNIGHT. GUSTS UP TO 30 MPH
WILL REMAIN POSSIBLE ACROSS THE AREA. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this wind advisory went out at Feb 18, 3:37 AM CST, 8 minutes earlier.

Area forecast discussion, Feb 18, 3:37 AM CST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
337 AM CST MON FEB 18 2013

.SHORT TERM /TODAY/...
DEEPENING SYSTEM ACROSS THE PLAINS WILL PASS THROUGH IOWA TODAY WITH
A VARIETY OF ISSUES. INITIALLY...THE SYSTEM IS LACKING DEEPER
MOISTURE BUT THIS WILL EVENTUALLY STREAM NORTHWARD ON STRONG
SOUTHWEST LOW LEVEL WINDS. FORCING REMAINS QUITE INTENSE ACROSS THE
STATE DURING THE DAY AS SYSTEM CONTINUES TO DEEPEN. ANTICIPATE SOME
SATURATION BY LATE MORNING WITH PATCHY LIGHT PCPN MAINLY WEST OF
INTERSTATE 35. AS LIFT PERSIST...SATURATION WILL BECOME MORE
PREVALENT FARTHER EASTWARD ALONG WITH PRECIPITATION CHANCES IN THE
AFTERNOON. STILL NOT EXPECTING A WHOLE LOT OF PRECIPITATION WITH THE
BULK OF PRECIPITATION DEVELOPING JUST EAST OF THE FORECAST AREA BY
LATE AFTERNOON/EVENING HOURS. THERE WILL ALSO BE SOME PRECIPITATION
TYPE ISSUES AS COLDER AIR BEGINS TO FLOOD SOUTHWARD INTO THE STATE
BY LATER THIS MORNING. TEMPERATURES WILL INITIALLY BE QUITE WARM
EVEN BEHIND THE FRONT WHERE MIXING IS EXPECTED TO KEEP TEMPERATURES
JUST ABOVE FREEZING. HOWEVER...SECONDARY PUSH OF COLDER AIR WILL
ARRIVE BY LATE MORNING WITH ANY SPRINKLES/LIGHT RAIN IN THE WEST
TRANSITIONING QUICKLY TO SNOW. THIS WILL TRANSITIONS WILL SPREAD
SOUTHEAST INTO THE AFTERNOON WITH MOST LOCATION TO SNOW BY LATE
AFTERNOON. HOWEVER...GIVEN THE LIGHT QPF...ANTICIPATE LITTLE
ACCUMULATION FROM THIS SYSTEM.

OTHER CONCERN WILL BE FROM STRONG NORTHWEST WINDS BEHIND THE FRONT
BY THIS AFTERNOON. SOUNDINGS FROM FAIRMONT MN INDICATE 40-45KT AT
THE TOP OF THE MIXED LAYER WITH AROUND 40KTS AT MASON CITY AND
CARROLL AROUND 00Z. HAVE INCLUDED A WIND ADVISORY FOR MARGINAL WIND
CONDITIONS ACROSS THE NORTHWEST QUARTER OF THE FORECAST AREA WITH
SUSTAINED WINDS AROUND 30 MPH AND GUSTS AROUND 45 MPH THIS AFTERNOON
INTO THE EARLY EVENING. ELSEWHERE...WINDS WILL BE QUITE STRONG BUT
SLIGHTLY WEAKER THAN THE FAVORED WIND AREAS OF THE NORTH AND WEST.
TEMPERATURES WILL PEAK EARLY IN THE NORTHWEST AND BY MIDDAY IN THE
SOUTHEAST WITH FALLING TEMPERATURES DURING THE AFTERNOON AS POLAR
AIR SURGES INTO THE STATE.

.LONG TERM /TONIGHT THROUGH SUNDAY/...
TONIGHT A 500 MB TROUGH WILL MOVE OVER THE AREA...WITH TODAY RAIN
AND SNOW MOVING AWAY TO THE EAST BUT ANOTHER ROUND OF LIGHT SNOW
SHOWERS POSSIBLE OVERNIGHT...ESPECIALLY ACROSS THE NORTH. ANY
SNOWFALL AMOUNTS WOULD BE VERY LIGHT HOWEVER. BEHIND THIS SYSTEM WE
WILL SEE MUCH COOLER WEATHER FOR THE NEXT COUPLE OF DAYS AS A
SURFACE RIDGE BUILDS INTO THE REGION FROM CANADA. HIGH TEMPERATURES
ON TUESDAY WILL BE 20 TO 30 DEGREES COOLER THAN TODAY...AND ON
TUESDAY NIGHT AS WINDS CALM NEAR THE RIDGE AXIS TEMPERATURES COULD
REALLY PLUMMET. THERE IS A POSSIBILITY OF CIRRUS CLOUDS SO HAVE KEPT
TUESDAY NIGHT LOWS ABOVE MOS...BUT LOWERED THEM BELOW ZERO ROUGHLY
NORTH OF HIGHWAY 30. IF THE CIRRUS DOES NOT MATERIALIZE THEN THESE
ARE STILL TOO WARM.

AFTER COLD AND QUIET WEATHER ON TUESDAY AND WEDNESDAY THE BIG
WEATHER STORY OF THE WEEK WILL APPROACH IN THE FORM OF A LARGE AND
POWERFUL WINTER STORM SYSTEM COMING UP FROM THE SOUTHWESTERN U.S.
THE 500 MB LOW ASSOCIATED WITH THIS SYSTEM WILL BE CENTERED OVER THE
FOUR CORNERS REGION ON WEDNESDAY EVENING...THEN ROCKET UP INTO
KANSAS AND NEBRASKA BY SUNSET THURSDAY. MEANWHILE AS THE SYSTEM
EXITS THE ROCKIES INTO THE HIGH PLAINS A SURFACE LOW WILL DEVELOP
RAPIDLY AROUND THE OK PANHANDLE EARLY THURSDAY MORNING...THEN MOVE
NORTHEAST TOWARD KANSAS CITY AND OVER IOWA ON THURSDAY NIGHT. THERE
HAS BEEN REMARKABLE CONSISTENCY IN THE FORECAST EVOLUTION OF THIS
SYSTEM FOR SEVERAL DAYS NOW AND SEE NOW REASON TO BUCK THE TREND OF
VERY HIGH POPS...WITH CATEGORICAL IN THE SOUTHWEST LATE WEDNESDAY
NIGHT AND 100S ON THURSDAY INTO THURSDAY NIGHT. AS THE SURFACE LOW
APPROACHES ON THURSDAY A LARGE SWATH OF MODERATE TO HEAVY SNOW IS
STILL EXPECTED TO MOVE NORTHEASTWARD ACROSS IOWA...IN CONJUNCTION
WITH STRONG AND GUSTY WINDS THAT WILL LEAD TO SERIOUS PROBLEMS WITH
VISIBILITY AND DRIFTING. BEHIND THIS INITIAL SWATH A RELATIVE DRY
SLOT SHOULD WORK ACROSS AT LEAST OUR SOUTHERN AND SOUTHEASTERN
COUNTIES SOMETIME THURSDAY AFTERNOON/NIGHT. HOWEVER...EVEN WITHIN
THIS DRY SLOT FORECAST SOUNDINGS CONTINUE TO DEPICT A NEAR SURFACE
CLOUD LAYER EXTENDING UP TO AROUND 10 KFT AND EXPECT LIGHT
PRECIPITATION WILL CONTINUE THROUGH ITS PASSAGE. THERE REMAINS SOME
QUESTION AS TO WHETHER THE SATURATED LAYER WILL EXTEND UP ENOUGH TO
TAP INTO THE ICE CRYSTAL INTRODUCTION ZONE...SO THE JURY IS STILL
OUT ON WHETHER THE PRECIP WILL STAY LIGHT SNOW OR GO TO LIGHT
FREEZING RAIN WITHIN THE DRY SLOT. CONCURRENTLY...AS THE CORE OF THE
500 MB LOW CROSSES NORTHWESTERN IOWA LATER ON THURSDAY NIGHT EXPECT
A SWITCH BACK TO ANOTHER BURST OF LIGHT TO MODERATE
SNOW...PARTICULARLY ACROSS THE NORTHWEST...AND HAVE MAINTAINED 100
POPS THERE. THE STORM SYSTEM WILL FINALLY MOVE OFF TO THE NORTH AND
NORTHEAST ON FRIDAY.

WHILE SNOWFALL AMOUNTS ARE STILL VERY MUCH IN QUESTION...IT APPEARS
THAT WITH THE LEADING SWATH ON THURSDAY ACCUMULATIONS WILL LIKELY
RANGE SOMEWHERE BETWEEN ABOUT 5 AND 10 INCHES ACROSS THE CWA WITH
THE HIGHER AMOUNTS IN THE WEST AND NORTHWEST. THE ADDITIONAL
SNOWFALL AFTER THIS SWATH THROUGH THURSDAY NIGHT WILL ONLY ADD TO
THESE TOTALS. HOWEVER...IN TERMS OF HAZARDOUS IMPACTS THE DIFFERENCE
BETWEEN 6 AND 9 INCHES OF SNOW WILL BE DWARFED BY THE DANGEROUS
EFFECTS PRODUCED BY THE STRONG WINDS ON THURSDAY...NOT TO MENTION
ANY FREEZING RAIN THAT MAY POSSIBLY FALL LATE ON THURSDAY. BETWEEN
THE HEAVY SNOW...WIND...AND POSSIBLY ICE...CENTRAL IOWA RESIDENTS
WILL FACE A PLETHORA OF POTENTIAL DANGERS FROM THIS STORM AND IT
SHOULD BE CLOSELY MONITORED THROUGH THE WEEK. WATCHES AND WARNINGS
ARE LIKELY IN THE COMING DAYS FOR AT LEAST PORTIONS OF THE AREA.

LOOKING INTO THE FAR EXTENDED...FROM LATE FRIDAY INTO SUNDAY A BRIEF
PERIOD OF RIDGING WILL PROVIDE QUIET BUT COOL AND CLOUDY WEATHER FOR
MOST OF THE WEEKEND. BY LATE SUNDAY INTO MONDAY ANOTHER LARGE WINTER
STORM SYSTEM WILL APPROACH FROM THE SOUTHWEST AND IMPACT IOWA EARLY
NEXT WEEK. AT THIS LONG RANGE THE DETAILS OF THIS STORM ARE UNCLEAR.
IT WILL LIKELY BE ANOTHER DYNAMIC SYSTEM WITH AMPLE MOISTURE AT ITS
DISPOSAL AND PRECIPITATION AMOUNTS SHOULD BE RELATIVELY HIGH ONCE
AGAIN. HOWEVER...IT ALSO APPEARS TO HAVE WARMER AIR WORKING INTO IT
AND A RAIN/SNOW TYPE EVENT OR OTHER WINTRY MIX IS A DISTINCT
POSSIBILITY. THIS WILL BE FLESHED OUT THROUGHOUT THE COMING WEEK.

&&

.AVIATION...18/06Z
LITTLE OF CONCERN INITIALLY WITH NOTHING MORE THAN MID/HIGH CLOUDS
EARLY THIS MORNING. COLD FRONT APPROACHING SIOUXLAND AREA AT 06Z
WILL EVENTUALLY BRING MVFR CONDITIONS BY MIDDAY MON HOWEVER WITH SCT
RAIN OR SNOW SHOWERS DEVELOPING WITH PASSAGE OF MID LEVEL TROUGH.
STRATUS IS EXPECTED TO PERSIST AS COLDER AIR POURS INTO IA BEHIND
THE COLD FRONT. ALSO EXPECT GUSTY NW WIND BEHIND THE FRONT WITH
GUSTS 25-30KTS INTO MON EVE...ALONG WITH LINGERING FLURRIES.

&&

WIND ADVISORY FROM NOON TODAY TO 9 PM CST THIS EVENING FOR
CALHOUN-CARROLL-CERRO GORDO-CRAWFORD-EMMET-HANCOCK-HUMBOLDT-KOSSUTH-
PALO ALTO-POCAHONTAS-SAC-WINNEBAGO-WORTH.

&&

UPDATE/AVIATION...SMALL
SHORT TERM...COGIL
LONG TERM...LEE
Hazardous weather outlook, Feb 17, 3:44 PM CST, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
344 PM CST SUN FEB 17 2013

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-081>086-
092>097-182145-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-
DAVIS-
344 PM CST SUN FEB 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A SLIGHT CHANCE OF FREEZING DRIZZLE MAINLY ACROSS THE FAR
NORTHEAST ON MONDAY MORNING. VERY LITTLE TO NO ICE ACCUMULATION
IS EXPECTED BUT SOME LESSER TRAVELED ROADS COULD BE SLICK AT
TIMES.

A MAJOR WINTER STORM WILL AFFECT THE OUTLOOK AREA FROM WEDNESDAY
NIGHT THROUGH FRIDAY MORNING. IT IS STILL DIFFICULT TO PIN DOWN
WHERE THE HEAVIEST SNOW WILL FALL BUT IT APPEARS NORTHWEST IOWA
WILL BE TARGETED. LIGHT FREEZING PRECIPITATION IS ALSO POSSIBLE
FOR A TIME ON THURSDAY ACROSS THE FAR SOUTH. IN ADDITION...A STRONG
EASTERLY WIND WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW.

ANOTHER STORM SYSTEM WILL AFFECT THE AREA SUNDAY INTO MONDAY BUT
THERE IS TOO MUCH UNCERTAINTY TO DEFINE HAZARDS AND WHAT AREAS
THEY WOULD AFFECT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED BUT REPORTS OF ANY SNOW OR
ICE WOULD BE APPRECIATED DURING THE STORMS THAT WILL AFFECT
CENTRAL IOWA.

FAB

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 3:21 PM CSTWind Chill AdvisoryDMXButler, Cerro Gordo, Emmet, Franklin, Hancock, Humboldt and 6 more21 hr

Nearby

Wind Advisories in Iowa, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.